MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE ECLIPSE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE ECLIPSE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 303304
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material # 303304, batch # unknown.It was reported by customer that they give the injection, the syringe is not fulling emptying.Verbatim: i had one of our physician offices reach out this past week about some issues when giving cortisone shots.They are reporting that when they give the injection, the syringe is not fulling emptying.The needle used is 23gx1.5¿ eclipse sku# 303304 with a 10ml ll syringe sku# 302995.Originally we thought there may have been an issue with the needle-so they noted the lot and removed that lot from use.When another needle was used, there were still issues.They are in the process of removing the lot of syringe and we will be sending new product to them.I¿ll also be working internally with the pharmacy to see if there could have been a change in the medication viscosity.This is a bone & joint practice so this is a frequent procedure, and they are just now having problems so it seems something has changed.Have you heard of any issues with these needles or syringes? i believe our current needle is listed as ¿thin walled¿, is there an alternative needle? i have the lot of needles and will request the syringes should a product complaint need to be filed.Additional information from customer: patient did not receive full dose of medication.No injury.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.No abnormalities were found during visual inspection for clogged needle on the returned samples.The returned samples only contain the eclipse safety needle, syringe is not part of the product.Actual root cause could not be determined as actual sample was not received for investigation.The complaint will be re-opened and re-investigated when actual sample is received.
 
Event or Problem Description
No additional information.

Brand Name
NEEDLE ECLIPSE 23X1-1/2 RB TW
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20746219
Report Number2243072-2024-01152
Device Sequence Number8297596
Product Code FMI
UDI-Device Identifier00382903033041
UDI-Public(01)00382903033041(11)230104(17)271231(10)2343744
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303304
Device Lot Number2343744
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown